MAUDE Adverse Event Report: COVIDIEN (IRVINE) PIPELINE FLEX EMBOLIZATION DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER

COVIDIEN (IRVINE) PIPELINE FLEX EMBOLIZATION DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis; therefore the report of pipeline flex failure to open on the distal end issue could not be confirmed, and the event cause could not be determined.It is possible that the patient¿s moderate vessel tortuosity may have contributed to the reported issue.Per our instructions for use (ifu): do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.Mdrs related to this event: 2029214-2017-00182 2029214-2017-00183.
 
Event or Problem Description
Medtronic received report that a pipeline flex device did not open on the distal edge during a procedure.The device was resheathed and re-deployed multiple times, which did not resolve the issue.The device was removed and discarded by the customer.There were no reports of patient injury in connection with this event.The patient was undergoing treatment for an unruptured, saccular aneurysm in the left internal carotid artery (ica).The aneurysm max.Diameter was 6mm and neck diameter was 4mm.The distal landing zone was 4.8mm and the proximal landing zone was 5.0mm.The vessel was moderately tortuous.The devices were prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX EMBOLIZATION DEVICE
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine,ca
MDR Report Key6401597
Report Number2029214-2017-00183
Device Sequence Number35333
Product Code OUT
UDI-Device Identifier00847536019638
UDI-Public00847536019638
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2019
Device Model NumberPED-500-14
Device Lot NumberA313539
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by Manufacturer02/14/2017
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR